| Model Number |
N/A |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/09/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
"it was reported it appeared that the wire was missing the coppery tip.No other information was provided.".
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken stylet was confirmed but the root cause could not be determined.The product returned for evaluation was one 4fr sl powerpicc catheter w/ 3cg stylet.The sample was returned with the stylet still inside the catheter.The tip of the stylet could be felt through the catheter and was found to be approximately 2cm from the distal end of the catheter tubing.The stylet was pulled out and inspected.Gross visual inspection found that a break was present at the distal end of the stylet on the polyimide tubing.Microscopic inspection of the break site found that half of the break site had a planar surface.Furthermore, some of the sections of the planar surface were reflective and faint striations could be identified.These features suggested that a sharp instrument may have damaged the area.The other half of the break site was dull and had an uneven surface.Given the proximity of the stylet to the tip of the catheter, it is possible that the stylet was partially cut during trimming of the catheter; however, the features observed did not provide sufficient evidence to conclusively determine this.Therefore, the root cause remains unknown.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description
It was reported "our clinical specialist was doing a didactic picc class today.This was not done on a patient it was on an fake arm.We noticed it appeared that the wire was missing the coppery tip.The nurse did not feel the cut it and we could not find it anywhere.".